High Wind, Walworth
- When
- June 16, 11:33 PM CST
- Where
- Walworth forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 45.430, -100.032 (the zone’s center; the record gives no point)
High winds from 50 to nearly 65 mph occurred underneath dissipating thunderstorms in north central South Dakota.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS ABR wrote it up.
High winds from 50 to nearly 65 mph occurred underneath dissipating thunderstorms in north central South Dakota.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before the first event at Jun 16, 7:41 PM CST, 3 hours 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ABERDEEN SD 841 PM CDT SAT JUN 16 2007 .UPDATE... WARMFRONT LOOKS LIKE ITS SURGING A BIT NORTHWARD...AND DWPTS ARE INCREASING THIS EVENING ACROSS THE CWA. KHON/KMHE ARE NOW IN THE LOWER 70S FOR DWPTS...WITH KABR RISING INTO THE MID 60S FOR DWPTS. ISOLD/SCT CONVECTION HAS CLEARED THE CWA THIS EVENING..SO HAVE CLEANED UP THE NEAR TERM WX GRIDS. WIDESPREAD CONVECTION NOW OCCURRING ACROSS ERN MT/WRN SD...AND EXPECT THIS ACTIVITY TO PUSH EASTWARD INTO CWA...ESPECIALLY WITH 00Z RUC SHOWING 85H JET OF 35 TO 50 KTS SETTING UP ACROSS WRN CWA. ALSO TWEAKED SKY GRIDS TO ACCOUNT FOR CLEARING BEHIND WEAK EXITING WAVE. STILL RAMPED UP CLOUDS AHEAD OF EXPECTED CONVECTION LATER ON TONIGHT. && .PREV DISCUSSION... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT ACTIVE WEATHER PATTERN SETTING UP THROUGH THE SHORT TERM WITH TWO DISTINCT CHANCES FOR CONVECTION OCCURRING THIS EVENING...THEN AGAIN SUNDAY EVENING THROUGH THE OVERNIGHT. CURRENTLY...STILL HAVE WEAK IMPULSE ALOFT COMBINING WITH STRONG WAA AND FORCING TO CREATE SCT SHOWERS AND THUNDERSTORMS ACROSS THE AREA. HEAVY RAIN HAS ENDED OVER CENTRAL SD AND URBAN/SMALL STREAM FLOOD ADVISORY WAS ALLOWED TO EXPIRE AT 230 PM CDT. RADAR RAINFALL ESTIMATES RANGE ANYWHERE FROM 1 TO 4 INCHES ACROSS THE AREA. FOR TONIGHT LOW LEVEL JET SETS UP ACROSS THE AREA AND MID LEVEL INSTABILITY REMAINS SO HAVE CONTINUED THE CHANCE POPS ACROSS MUCH OF THE AREA. BIGGER SEVERE EVENT TONIGHT IS EXPECTED TO UNFOLD OVER MT/WESTERN SD LATER THIS EVENING WITH STORMS THEN MOVING NORTHEAST INTO PORTIONS OF CENTRAL SD AND INTO ND. DISCUSSION AROSE ABOUT ISSUING A FLOOD WATCH FOR PORTIONS OF THE AREA THAT RECEIVED HEAVY RAIN EARLIER TODAY. DECIDED AGAINST IT AT THIS TIME SINCE MOST MODELS ARE HITTING AN AREA JUST TO THE WEST OF AREAS THAT RECEIVED THE HEAVY RAIN TODAY. MODELS SUGGESTING THAT AS THE WARM FRONT CONTINUES TO ADVANCE NORTH OVERNIGHT MOST PRECIP WILL OCCUR TO THE NORTH OF THE FRONT INTO ND AND PORTIONS OF CENTRAL/NORTH CENTRAL SD. THIS WILL NEED TO BE MONITORED BY THE EVENING SHIFT ONCE NEWER MODEL DATA BECOMES AVAILABLE. ON SUNDAY MOST OF THE AREA BECOMES CAPPED AS 700 MB TEMPS SOAR TO AROUND 12-15 C. VERY UNSTABLE AIR SETS UP THOUGH OVER MUCH OF THE AREA WITH CAPES REACHING 2000-4000 J/KG BY AFTERNOON. CONVECTION WILL MORE THAN LIKELY HOLD OFF UNTIL THE MAIN COLD FRONT MOVES INTO CENTRAL SD BY AFTERNOON. STRONG FORCING ALONG THE FRONT AND SLIGHT COOLING ALOFT WITH THE APPROACH OF THE UPPER LEVEL SHORTWAVE SHOULD BE JUST ENOUGH TO ERODE THE CAP ACROSS NORTH CENTRAL SD BY AFTERNOON. AS THE FRONT ADVANCES EAST IN THE EVENING EXPECTING THUNDERSTORMS TO MOVE ACROSS THE CWA...EVEN IN A POST FRONTAL ENVIRONMENT. SVR PARAMETERS ARE RATHER IMPRESSIVE AND SPC DAY 2 OUTLOOK SUGGESTS THE POSSIBILITY OF UPGRADING TO A MODERATE RISK IN FUTURE OUTLOOKS. .LONG TERM...MONDAY THROUGH SATURDAY A TOUGH FORECAST AGAIN EXISTS THOUGH THE EXTENDED PERIOD. THOUGH THE 00Z/06Z/12Z GFS/ECMWF/CANADIAN/NOGAPS MODEL RUNS HAVE COME INTO MUCH BETTER AGREEMENT REGARDING THE GENERAL PATTERN THAN THEY HAVE HAD THE PAST FEW DAYS...THE FINE DETAILS ARE NOW THE CHALLENGES. ALL MODELS AGREE WITH THE UPPER LOW MOVING AWAY FROM THE REGION THROUGH SOUTH CENTRAL CANADA MONDAY MORNING AND AFTERNOON...TAKING THE ASSOCIATED SURFACE LOW AND COLD FRONTAL BOUNDARY WITH IT TO THE NORTHEAST. THIS SHOULD CLEAR AND DRY THE CWA OUT FAIRLY RAPIDLY MONDAY BEHIND THIS SYSTEM...WITH POSSIBLY A CHANCE OF JUST SOME BRIEF WRAPAROUND CLOUDS IN THE NORTH MONDAY MORNING/EARLY AFTERNOON. FOLLOWING THE DEPARTURE OF THIS TROUGH...ALL MODELS CATCH ON TO A MUCH MORE ZONAL PATTERN FOR A SHORT TIME MONDAY AFTERNOON THROUGH TUESDAY BEFORE A RIDGE BEGINS TO DEVELOP TUESDAY EVENING IN THE WESTERN UNITED STATES. IN THIS ZONAL FLOW...THE GFS/GFS ENSEMBLES...WITH SOME SUPPORT TO A LESSER EXTENT FROM THE 00Z ECMWF/12Z NAM/UKMET/CANADIAN RUNS...BRING A RATHER FAST MOVING SHORTWAVE THROUGH THE ZONAL PATTERN MONDAY NIGHT AND TUESDAY. AS THE GFS IS PRETTY CONSISTENT WITH THIS FEATURE...LEFT SLIGHT POPS IN FOR THIS TIME PERIOD BUT MOVED THE TIMING A BIT EARLIER AS THE 12Z RUN IS FASTER...WHICH MAKES SENSE CONSIDERING THE PROGRESSIVE 500MB FLOW AND SPEED OF THE SYSTEM. AS MENTIONED...MODELS ARE NOW IN AGREEMENT ON A RIDGE DEVELOPING OVER THE WESTERN UNITED STATES/ROCKY MOUNTAINS TUESDAY EVENING THROUGH THURSDAY...BEFORE THE RIDGE MOVES EASTWARD INTO THE PLAINS THURSDAY NIGHT INTO FRIDAY AS A TROUGH BEGINS TO DIG INTO THE PACIFIC NORTHWEST. THIS KEEPS THE CWA IN MOSTLY NORTHWEST FLOW ALOFT WEDNESDAY THROUGH FRIDAY WITH GENERAL HIGH PRESSURE OVER THE PLAINS. HOWEVER...ALL MODELS INDICATE SHORTWAVES MOVING THROUGH THIS FLOW...BUT TIMING AND LOCATIONS ARE HIGHLY VARIABLE BETWEEN MODELS AND THUS IT IS QUITE DIFFICULT AT THIS POINT TO HIGHLIGHT ANY SPECIFIC TIME PERIODS OF INCREASED POPS. RATHER THAN EXTEND A SLIGHT CHANCE ACROSS MORE TIME PERIODS...PRETTY MUCH LEFT POPS AS IS FOR NOW...PRIMARILY ON THURSDAY NIGHT...THROUGH THIS TIME PERIOD UNTIL FEATURES BECOME MORE CLEAR. THAT SAID...THURSDAY NIGHT DOES IN FACT LOOK LIKE THE MOST LIKELY TIME PERIOD FOR CONVECTION AT THIS POINT AS THE GFS/GFS ENSEMBLES...AND TO SOME EXTENT THE ECMWF...AGREE ON A SHORTWAVE DURING THIS TIME PERIOD. TEMPERATURES WERE MORE OR LESS LEFT AS INHERITED AS NOTHING WOULD SUGGEST ANYTHING DIFFERENT...AND WESTERLY TO NORTHWESTERLY FLOW ALOFT DURING THE EXTENDED WOULD NOT INDICATE ANY STRONG ADVECTION...BUT INSTEAD RATHER NORMAL TEMPERATURES FOR MID TO LATE JUNE. HEADING INTO NEXT WEEKEND...THE GFS/GFS ENSEMBLES/ECMWF/CANADIAN/NOGAPS ARE CURRENTLY IN SURPRISINGLY GOOD AGREEMENT THIS FAR IN ADVANCE IN BRINGING ANOTHER TROUGH INTO THE NORTHWEST CONUS AND DEVELOPING A SURFACE LOW IN THE NORTHERN HIGH PLAINS WITH THE CWA IN SOUTHERLY FLOW AHEAD OF THIS NEXT SYSTEM. && .AVIATION... VFR CONDS EXPECTED FOR EASTERN ROUTES/TAF SITES THROUGH 12Z. WARMFRONT LIFTING NORTHWARD WILL BRING SCT TSRA TO WRN ROUTES/TAF SITES AFT 06Z. ISOLD MVFR CIGS/VSBYS ARE POSSIBLE WITH THE TSRA DUE TO HEAVY RAIN. GUSTS TO 40KTS ARE ALSO POSSIBLE WITH THE TSRA. THE TSRA WILL REACH KABR AOA 11Z AND KATY AOA 12Z. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. && UPDATE...HINTZ SHORT TERM...TT LONG TERM...ECKSTEIN AVIATION...HINTZ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 523 AM CDT SAT JUN 16 2007 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-171030- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK- CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES- LYMAN-BUFFALO- 523 AM CDT SAT JUN 16 2007 /423 AM MDT SAT JUN 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS ARE EXPECTED TO PUSH ACROSS THE AREA TODAY AS A WARM FRONT SLIDES NORTHEAST THROUGH THE AREA...AHEAD OF A DEVELOPING AREA OF LOW PRESSURE ALONG THE FRONT RANGE OF THE ROCKIES. AT THIS TIME THERE IS A SLIGHT RISK OF SEVERE WEATHER ASSOCIATED WITH ANY THUNDERSTORM DEVELOPMENT. THE MAIN SEVERE THREATS AT THIS TIME IS LARGE HAIL AND POSSIBLY AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR SUNDAY AFTERNOON THROUGH MONDAY. AT THIS TIME THERE IS A SLIGHT RISK FOR SEVERE WEATHER ASSOCIATED WITH THUNDERSTORM DEVELOPMENT LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES WILL BE THE MAIN SEVERE THREATS LATE SUNDAY AFTERNOON INTO SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY INTO TONIGHT. ALBRECHT
The national radar mosaic for the moment the first event began.
1 high wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in South Dakota in 2007Every state in 2007This day in weather historyWarnings in South Dakota, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44385.